Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 31, 2012, 3:22 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 3:22 PM EDT (19:22 UTC)
- Expired
- Mar 31, 2012, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 33 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
171
WWUS82 KMFL 311922
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SAT MAR 31 2012
FLZ074-173-311945-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
322 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM NEAR CORAL GABLES...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
LITTLE HAVANA...
MIAMI...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 45 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS THUNDERSTORM SHOWS DEVELOPING WEAK ROTATION AND ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUD FORMATION.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2589 8011 2576 8013 2575 8015 2583 8014
2585 8015 2588 8015 2582 8018 2576 8018
2575 8017 2576 8018 2575 8019 2573 8029
2579 8033 2594 8013 2591 8010
TIME...MOT...LOC 1921Z 262DEG 16KT 2576 8026
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:37 PM EDT, 45 minutes earlier.
Area forecast discussion, Mar 31, 2:37 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT SAT MAR 31 2012 .DISCUSSION... SERIES OF SHORTWAVES THROUGH SOUTHERN END OF EASTERN U.S. TROUGH HELPING TO SET OFF SHOWERS AND THUNDERSTORMS OVER THE EASTERN GULF OF MEXICO AND NORTHERN/CENTRAL FLORIDA PENINSULA THIS AFTERNOON. OVER SOUTH FLORIDA, DAYTIME HEATING AND SEA BREEZES PRODUCING SCATTERED SHOWERS AND ISOLATED TSTMS FROM HENDRY COUNTY TO MIAMI- DADE COUNTY THIS AFTERNOON. AS THE FIRST SHORTWAVE MOVES ACROSS NORTH FLORIDA THIS AFTERNOON AND EARLY THIS EVENING, EXPECT CURRENT CONVECTION TO CONTINUE AND SPREAD EAST, AFFECTING THE EASTERN HALF OF THE FORECAST AREA. SECOND SHORTWAVE CURRENTLY OVER WESTERN GULF OF MEXICO WILL CLIP SOUTH FLORIDA LATE TONIGHT, KEEPING A SLIGHT CHANCE OF SHOWERS OVERNIGHT AS MOIST WESTERLY LOW LEVEL FLOW REMAINS IN PLACE. SOME PATCHY FOG ALSO POSSIBLE LATE TONIGHT OVER THE INTERIOR WITH PLENTY OF LOW LEVEL MOISTURE. SFC TROUGH WILL MOVE OFF THE SOUTHEAST U.S. COAST EARLY SUNDAY AND LEAVE WEAK SFC HIGH OVER GULF OF MEXICO EXTENDING OVER THE FLORIDA PENINSULA THROUGH EARLY NEXT WEEK. ALOFT, SOME RIDGING WILL TAKE PLACE FOR SUNDAY AND MONDAY BEFORE ANOTHER SHORTWAVE TROUGH APPROACHES FLORIDA ON TUESDAY. DRIER AIR WILL FILTER OVER THE REGION SUNDAY AND MONDAY, WHICH WILL LEAD TO WARMER DAYTIME TEMPERATURES. HIGHS ARE FORECAST TO APPROACH 90 DEGREES OVER THE INTERIOR OF THE PENINSULA WITH MID TO UPPER 80S NEAR THE COASTS ALL THE WAY THROUGH TUESDAY. THE DRIER AIR WILL LIMIT ANY CONVECTION THAT DOES DEVELOP OVER THE NEXT COUPLE OF DAYS, BUT AFTERNOON SEA BREEZES WILL ENHANCE CONVERGENCE AND COULD DEVELOP AN ISOLATED SHOWER OR TWO SUNDAY AFTERNOON FROM LAKE OKEECHOBEE TO THE SE TIP OF THE PENINSULA. SIMILAR PATTERN POSSIBLE ON MONDAY AND TUESDAY BUT DECIDED TO CARRY A "SILENT" 10 PERCENT (NO MENTION IN ZONES) FOR THE MONDAY AND TUESDAY PERIODS. SUBSEQUENT FORECAST CAN DETERMINE IF LOW-END POPS NEED TO BE INTRODUCED INTO THE FORECAST FOR THESE TIME FRAMES. FOR WEDNESDAY THROUGH THE END OF NEXT WEEK...SFC RIDGE REMAINS IN PLACE ACROSS SOUTH FLORIDA, CONTINUING THE MOSTLY DRY AND WARM WEATHER PATTERN INTO THE FIRST WEEK OF APRIL. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD OUTSIDE ANY ISOLATED TO SCATTERED SHOWER ACTIVITY THAT MAY AFFECT THE SOUTHEAST COAST TERMINALS WHEN MVFR CONDITIONS WOULD BE POSSIBLE. EAST COAST SEA BREEZE WILL BRING SSE WINDS FROM PBI TO MIA INTO LATE AFTERNOON OR EARLY EVENING BUT THAT SHOULD TRANSITION TO LIGHT SWLY OVERNIGHT ALL TERMINALS WITH LIGHT WNW WINDS OF 5 TO 10 KNOTS BY TOMORROW MID MORNING. AT APF SOUTHWEST COAST SEA BREEZE WILL WEAKEN BY LATE AFTERNOON/EARLY EVENING. && .MARINE... ASIDE FROM SEA BREEZES NEAR THE COAST DURING THE AFTERNOON, MOSTLY LIGHT AND VARIABLE WINDS CAN BE EXPECTED OVER THE NEXT FEW DAYS. EASTERLY FLOW BRIEFLY SETS IN ON TUESDAY, THEN BACK TO LIGHT AND VARIABLE WEDNESDAY THROUGH FRIDAY AS THE HIGH PRESSURE AREA SETTLES OVER SOUTH FLORIDA. && .FIRE WEATHER... DRIER AIR OVER AREA SUNDAY THROUGH TUESDAY ALONG WITH WARM TEMPERATURES WILL DROP MINIMUM DAYTIME RELATIVE HUMIDITY VALUES TO THE 35-40 PERCENT RANGE OVER MOST OF THE AREA. THIS WILL HAVE TO BE WATCHED FOR POSSIBLE FIRE STATEMENTS OR EVEN WARNINGS, ESPECIALLY IF THE DRIER NAM MODEL ENDS UP VERIFYING. PATCHY FOG EXPECTED INTERIOR SECTIONS TONIGHT AS WELL AS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 85 67 87 / 10 10 - 10 FORT LAUDERDALE 69 85 69 86 / 10 10 - 10 MIAMI 69 86 69 87 / 10 10 - 10 NAPLES 68 85 67 86 / 10 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && PUBLIC/MARINE...59/MOLLEDA AVIATION/RADAR/FIRE...52/SANTOS
Hazardous weather outlook, Mar 31, 10:00 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT SAT MAR 31 2012 AMZ610-630-FLZ063-066>075-168-172>174-010000- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1000 AM EDT SAT MAR 31 2012 ...SLIGHT CHANCE OF THUNDER LAKE OKEECHOBEE REGION AND EAST COAST TODAY... ...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY AND ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF SHOWERS TODAY WITH A SLIGHT CHANCE OF THUNDERSTORMS AROUND THE LAKE OKEECHOBEE REGION AND SOUTHEAST FLORIDA COAST TODAY. THE MAIN POTENTIAL IMPACT WITH THIS ACTIVITY AT THIS TIME IS AN OCCASIONAL LIGHTNING STRIKE AND BRIEF GUSTY WINDS. RIP CURRENTS: A SOUTHEAST TO SOUTH WIND OF 10 TO 15 MPH ALONG THE ATLANTIC COAST AND A SOUTH TO SOUTHWEST WIND OF 10 MPH ALONG COASTAL COLLIER COUNTY WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT ALL SOUTH FLORIDA BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 31, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SAT MAR 31 2012
FLZ074-173-311945-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
322 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM NEAR CORAL GABLES...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
LITTLE HAVANA...
MIAMI...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 45 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS THUNDERSTORM SHOWS DEVELOPING WEAK ROTATION AND ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUD FORMATION.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2589 8011 2576 8013 2575 8015 2583 8014
2585 8015 2588 8015 2582 8018 2576 8018
2575 8017 2576 8018 2575 8019 2573 8029
2579 8033 2594 8013 2591 8010
TIME...MOT...LOC 1921Z 262DEG 16KT 2576 8026
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:27 PM EDT | Tornado Warning | MFL | Miami-Dade | 11 min |
| Mar 31, 3:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Mar 31, 3:44 PM EDT | Special Marine Warning | MFL | 35 min | |
| Mar 31, 4:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.